The really annoying thing is that for some reason the title has set off the Klondike Bar jingle in my head (“What would you dooooo…for a Klondike Bar?”). Which means that I’ll never be able to look a Klondike Bar in the face again.
Me too. Except that for me the whole libido is gone. I haven’t seen hide nor hair of it for a few years now, and it’s really frustrating… I’m sure moreso for my husband. I’ve actually started having sex again in the last year, because we’re trying to have another baby, but it’s hard.
I would LOVE to take wellbutrin… but I had one seizure, like 8 years ago, because of a drug interaction, and so I’m off the list. Fooey. I’m considering getting a new shrink and not telling him about that. I’m really sick of this. It was worse with Paxil… I don’t think I would have been physically capable of intercourse on that. Switching to Celexa at least gives me that much.
Before you start mixing drugs and herbs – a good idea for the occasional weekend, but not for a lifetime – maybe you should try a different drug.
IANAD, but I don’t know of any particular reason for you to be so loyal to Celexa. After all, it’s just one of many medications used to combat depression. Zoloft might work for you, and not cause the huge sexual side-effect. So might a lot of others.
However, I know from personal use that Zoloft can cause reduced sexual drive and/or performance, at least in males. [sub]Oh my god, I can’t believe I posted that where people can read it …[/sub] I found it to be a mild effect, and it cleared up once I was acclimated to the new med. The same with the dry mouth and the increased perspiration.
I am also on Celexa and my doctor made it very clear to me that if being nonorgasmic got to be a problem, to come back and see him. Changing medications is a possibility, but he said in his experience Celexa has the lowest side-effect profile, so if it wasn’t otherwise bugging me with effects, switching to something else would not be our first effort. He said options included taking another (additional) medicine that helps with the sexual stuff, or working out a plan where I didn’t take the Celexa the day before I knew we were gonna be gettin’ the groove on.
I didn’t remember all the details–don’t rely on me because he was just throwing those out there casually when other things were more important to me. The important thing is that he said to come back about it. You ought to do this. It’s a side effect I can live with, thus far, but it doesn’t sound as though the medical community is helpless in dealing with it.
I’ll third the gourd thing sticking in my head for the rest of the day.
And go on to say this… I understand your pain, Jar. Been on Zoloft for almost two years, and Mr. Happy O was not a frequent visitor for a long time. At this point I can at least get him to pop in for tea now and then, but I’ve gotta coax him for a while. It was a rough, rough period of time.
You don’t need to stop taking the meds. And herbal supplements really shouldn’t be used in conjunction with antidepressents. BUT your doctor can do one of several things… change the dosage or the med (which you seem reluctant to do), add in another med to counter the side effects (Mr. Bobkitty’s doc did that, combining Wellbutrin with Paxil), or (gasp) give you an additional 'scrip for Viagra.
In the meantime, buzzing toys are your best friend.
Venoma’s right - I could be a spokesperson for Serzone. I tried Paxil, with exactly the result you’re talking about, Jarbaby - the spirit was willing, but the flesh was apparently just not interested in going anywhere with it. Serzone is in the latest generation of SRRI drugs, I believe, with very few side effects even up to quite large dosages. I agree with everyone here who says talk to your doctor. There’s lots of ways to get these cats de-furred.
Oh my goodness, talk about a visual. I am going to see my OB/GYN this afternoon, and I don’t know if I will be able to keep a straight face with that running through my head!
jar, I sympathize. Mine drive is lower than it’s ever been, and I can’t blame the pregnancy, it’s been going that way for a while. Once I get started, it’s great (thank the goddess for husbands who love giving oral!), but the idea just doesn’t move me to get started. Bummer.
I went from Zoloft to Serzone, and it did help in the O department which made me very happy. Made the LIONsob happy too, when I went from 5 or more orgasms a session to none his ego was getting bruised.
Is that what you kids are calling it these days, or did you used to literally orgasm when watching someone get bitchslapped on the Sopranos?
Knowing you, that is definitely possible, so I don’t think this question is all that stupid.
You can also try going off your meds. Eventually, I mean, probably not after only a couple months. I was in a relationship with a man on Paxil… Libido was okay, not great, but he was very difficult to bring to orgasm. Eventually, he got frustrated and went off the meds. He was shaky for a couple weeks, then stabilized nicely. He was fine without meds for several years, then went through a rough stress-spot and started taking them again. (I’m not with him anymore, but we are best of friends.)
My point being that even if you suffer from hard core depression and need meds to get you through, it does not necessarily mean that you need them all the time. They can work to break the cycle of depression. After that horrid downward spiral is broken, you may be okay. Additionally, it is hard to judge wether you still need them without several weeks off them, since you almost always get a temporary “low” during withdrawal.
But you probably know all this, and have judged your need for yourself.
(who also suffers from periodic organic depression)
Sheesh, are all Dopers depressed? I can say this because I took Prozac for a while, switched to Effexor, then quit – I had no interest in doin’ it, or anything else, either. Just flat emotionally. I’d rather feel crappy, and still get a little sometimes, than feel nothing at all. I’m easier to live with.